Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 29, 2001, 11:02 AM CST for Pike County, Mississippi. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jan 29, 2001, 11:02 AM CST (17:02 UTC)
- Expired
- Jan 29, 2001, 12:00 PM CST
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 11:35 AM CST | Thunderstorm Wind | Summit, MS | A house was damged by thunderstorm winds. |
| Jan 29, 12:03 PM CST | Thunderstorm Wind | Summit, MS | Several trees were blown down causing damage to automobiles. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 8:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 291706
SVRNEW
LAC005-007-033-037-047-063-091-093-121-MSC005-113-291800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CST MON JAN 29 2001
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
ST. HELENA PARISH IN SOUTHEAST LOUISIANA
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
AMITE COUNTY IN SOUTHERN MISSISSIPPI
PIKE COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL NOON CST
* AT 1058 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM SMITHDALE MISSISSIPPI TO 3 MILES
EAST OF FRANKLIN...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARDERE...PRIDE AT 1110 AM CST
GREENWELL SPRING...OAK HILLS PLACE...WESTMINSTER AT 1115 AM CST
WATSON...WHITE CASTLE AT 1120 AM CST
CARVILLE...DARLINGTON...PIERRE PART AT 1125 AM CST
THIS IS A DANGEROUS SQUALL LINE OF STORMS PRODUCING DAMAGING WIND
GUSTS CAPABLE OF DOWNING TREES AND POWERLINES...STAY INDOORS AWAY
FROM WINDOWS.
AT 1043 AM...TREES WERE REPORTED DOWN ALONG HIGHWAY 77 NEAR GROSSE
TETE. WIND GUSTS OF 45 MPH WAS RECORDED AT THE BATON ROUGE AIRPORT
AT 1054 AM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
O=FFICE IN NEW ORLEANS.
LAT...LON 3143 9079 2973 9160 2976 9102 3099 9059
3136 9025What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:55 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 29, 10:55 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1055 AM CST MON JAN 29 2001 PREVIOUS FCST STILL ON TRACK AS COLD FRONT AND ASSOCIATED SQUALL LINE IS CURRENTLY MOVING EAST INTO THE WESTERN FRINGES OF SLIDELL'S CWA. LINE OF MODERATE TO STRONG TSTMS MOVING EAST 35 TO 40 MPH. MAIN ENERGY FROM S/W TROF IS BEGINNING TO SWING NEWD ACROSS THE LOW TO MID MS VALLEY. AIRMASS WAS FAIRLY CAPPED AROUND 700 MB AT 12Z BUT SOME COOLING AT MID-LEVELS APPARENTLY MAKING HEADWAY INTO WRN FRINGES OF THE CWA LATE THIS MORNING. STRONG LOW LEVEL SLY WINDS AHEAD OF THIS SYSTEM MAKES FOR WINDY CONDS THROUGH THIS AFTN AHEAD OF THE FRONT. PACIFIC TYPE FRONT WILL SWEEP EWD OVER THE ENTIRE REGION BY THIS EVENING WITH COOLER AND DRIER AIR SPREADING EWD IN THE WAKE OF THE FRONT. BRIEF HEAVY RAIN WITH AMTS UP TO 2 INCHES POSSIBLE IN A SHORT PERIOD. .NEW...SCA PQL-ATCHAFALAYA RVE INCLUDING LAKE PONTCHARTRAIN/MAUREPAS LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Jan 29, 10:15 AM CST, 47 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-292000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST MON JAN 29 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 10 IS IN EFFECT FOR EAST-CENTRAL AND SOUTH-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI UNTIL 2 PM CST... A LINE OF RAINSHOWERS AND A FEW THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT WILL MOVE ACROSS EASTERN LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS MORNING AND EARLY AFTERNOON. THE PRIMARY THREAT WILL BE BRIEF TORRENTIAL RAINFALL AS THIS LINE MOVES EAST AT 35 TO 40 MPH. ONE OR TWO STORMS MAY BRIEFLY ATTAIN STRONG TO SEVERE CONDITIONS BY PRODUCING DAMAGING WIND GUSTS CAPABLE OF DOWNING TREES AND POWERLINES. DUE TO DROUGHT DAMAGED TREES ACROSS THE AREA...WEAKENED OR DEAD TREES MAY BE SNAPPED OR UPROOTED BY WIND SPEEDS LESS THAN 60 MPH. THE FRONT IS EXPECTED TO MOVE EAST OF THE MISSISSIPPI COASTAL COUNTIES 3SHORTLY AFTER 3 PM. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE). 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | Amite | 58 min |
| Jan 29, 11:43 AM CST | Tornado Warning | LIX | Pike | 32 min |
| Jan 29, 11:44 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 61 min |
| Jan 29, 12:02 PM CST | Tornado Warning | LIX | Walthall | 28 min |
| Jan 29, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Jan 29, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
| Jan 29, 2:18 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.